Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 2, 2005, 12:11 PM CST for 15 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 12:11 PM CST (18:11 UTC)
- Expired
- Dec 2, 2005, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2989 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 021811 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1211 PM CST FRI DEC 2 2005 ...WIND ADVISORY IN EFFECT UNTIL 600 PM... .STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE LATE AFTERNOON HOURS. WINDS WILL BE FROM THE SOUTHWEST AT 30 TO 35 MPH WITH GUSTS NEAR 55 MPH THIS AFTERNOON. TXZ021>024-027>030-033-034-030000- /O.NEW.KLUB.WI.Y.0004.051202T1811Z-051203T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND 1211 PM CST FRI DEC 2 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE THROUGH THE LATE AFTERNOON HOURS AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. AREAS OF BLOWING DUST WILL BE POSSIBLE DUE TO THE STRONG WINDS. THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA AROUND SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 021927 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 127 PM CST FRI DEC 2 2005 ...WIND ADVISORY IN EFFECT UNTIL 600 PM... .STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE LATE AFTERNOON HOURS. WINDS WILL BE FROM THE SOUTHWEST AT 30 TO 35 MPH WITH GUSTS NEAR 55 MPH THIS AFTERNOON. TXZ035-036-039>041-030000- /O.EXA.KLUB.WI.Y.0004.000000T0000Z-051203T0000Z/ LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 127 PM CST FRI DEC 2 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE THROUGH THE LATE AFTERNOON HOURS AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. AREAS OF BLOWING DUST WILL BE POSSIBLE DUE TO THE STRONG WINDS. THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA AROUND SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ021>024-027>030-033-034-030000- /O.CON.KLUB.WI.Y.0004.000000T0000Z-051203T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND 127 PM CST FRI DEC 2 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE THROUGH THE LATE AFTERNOON HOURS AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. AREAS OF BLOWING DUST WILL BE POSSIBLE DUE TO THE STRONG WINDS. THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA AROUND SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 2, 4:23 AM CST, 7 hours 48 minutes earlier.
Area forecast discussion, Dec 2, 4:23 AM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED LONG TERM... NATIONAL WEATHER SERVICE LUBBOCK TX 423 AM CST FRI DEC 2 2005 .SHORT TERM... ZONAL FLOW TO CONTINUE TODAY AND TONIGHT WITH STRONG SHORTWAVES MOVING EAST OUT OF THE PACIFIC NORTHWEST TOWARD THE CENTRAL AND NORTHERN PLAINS. SURFACE LEE SIDE TROUGH TO TO DEEPEN TODAY WITH A WARM FRONT MOVING EAST ACROSS THE REGION. WINDS EXPECTED TO INCREASE TODAY...HOWEVER LATEST MODEL RUN OF GFS AND NAM ONLY SHOW 850 MB WINDS BE AROUND 30 KTS AND LOCAL DECISION TREE FOR HIGH WINDS DOES NOT INDICATE WIND ADVISORY CRITERIA. WILL THUS DROP WIND ADVISORY FOR TODAY WITH WINDS IN THE 25 TO 35 MPH RANGE AND GUSTS TO AROUND 50 MPH EXPECTED. WITH DRY CONDITIONS AND PLENTY OF OPEN FIELDS WILL GO WITH PATCHY BLOWING DUST FOR THIS AFTERNOON. TEMPERATURES TO BE ON THE WARM SIDE...70S...TODAY WITH DOWNSLOPE WESTERLY WINDS. .LONG TERM... DRY WINDY CONDITIONS EARLY SATURDAY AS WESTERLY FLOW ALOFT HOLDS ON ONE MORE DAY WHILE MID LEVEL HEIGHT FALLS UNDERWAY TO OUR NORTHWEST DESTINED TO BRING NOTABLE PATTERN CHANGE SUNDAY AND BEYOND. TRENDS SATURDAY SUGGEST NEXT SHALLOW FRONT ARRIVING EARLIER SATURDAY NORTHERN ZONES MAY TIGHTEN SURFACE PRESSURE AND THERMAL GRADIENTS. SHADED SLIGHTLY STRONGER NORTH TO SOUTH TEMPERATURE GRADIENT WITH SURFACE FRONT DROPPING SOUTHWARD DURING THE DAY. LOWERED MAXIMUMS ON SUNDAY AS SHALLOW THOUGH WEAK SURFACE RIDGE EXPECTED TO DOMINATE SOUTHERN PLAINS INTO MONDAY. LEE-SIDE PRESSURE FALLS OVER SOUTHERN ROCKIES MONDAY AND TUESDAY COULD LEAD TO WARMING BACK OVER HIGHER WESTERN ZONES...WHILE SHALLOW COLD AIR HOLDS ON ANOTHER DAY OR TWO OVER ROLLING PLAINS. ANY WARMING PROBABLY TEMPORARY...HOWEVER...AS LATEST RUNS SUPPORT PLUNGE OF CANADIAN AIRMASS SOUTHWARD BY EARLY WEDNESDAY. PLENTY OF DOUBT SURROUNDS HOW STORM TRACK WILL ADJUST AS HEIGHT FALLS SPREAD ACROSS EASTERN U.S....AND THUS AFFECT PARTICULAR DELIVER OF THIS COLD AIR. BUT WEDNESDAY...AT LEAST...APPEARS AS BEST DAY FOR THIS TO OCCUR AT THIS TIME. COLD AIR SHOULD GRADUALLY MODIFY LATER NEXT WEEK. MOISTURE LEVELS STILL APPEAR INADEQUATE TO INCLUDE ANY PRECIPITATION AT THIS TIME...ALTHOUGH WOULD NOT BE IMPOSSIBLE TO SEE FLURRIES WEDNESDAY IF COLD AIR ADVANCE OCCURS AS IS NOW INDICATED. MCQUEEN .FIRE WEATHER... INCREASING WEST TO SOUTHWEST WINDS...20 TO 30 MPH AT 20 FOOT WINDS AND WITH A VERY DRY ATMOSPHERE RELATIVE HUMIDITY EXPECTED TO FALL TO BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING WILL THUS BE ISSUED FOR TODAY. A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHERN PLAINS SATURDAY PROMOTING ANOTHER POTENTIAL DAY OF FIRE WEATHER CONCERNS...AT LEAST OVER SOUTHERN ZONES. SURFACE FRONT EXPECTED TO ARRIVE EARLY ENOUGH NORTHERN ZONES TO LESSEN RELATIVE HUMIDITY CONCERNS...WHILE MID LEVEL WIND MAX FURTHER SOUTH SATURDAY KEEPS FOCUS FURTHER SOUTH ANYWAY. SIDED WITH NOTABLY DRIER GFS SURFACE DEWPOINTS AND HUMIDITIES...AND RETAINED FIRE WEATHER WATCH SOUTHERN ZONES SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 74 39 63 27 / 0 0 0 0 TULIA 73 40 64 25 / 0 0 0 0 PLAINVIEW 74 41 68 29 / 0 0 0 0 LEVELLAND 77 42 78 28 / 0 0 0 0 LUBBOCK 76 43 76 31 / 0 0 0 0 BROWNFIELD 78 44 81 31 / 0 0 0 0 CHILDRESS 71 43 63 28 / 0 0 0 0 SPUR 75 45 78 28 / 0 0 0 0 ASPERMONT 73 47 80 31 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 5 PM SATURDAY FOR THE FOLLOWING ZONES: COCHRAN...CROSBY...DICKENS...GARZA...HOCKLEY... KENT...KING...LUBBOCK...LYNN...STONEWALL...TERRY...AND YOAKUM. && 08/05
Hazardous weather outlook, Dec 2, 6:22 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 622 AM CST FRI DEC 2 2005 TXZ021>032-031230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- 622 AM CST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT INCREASING WEST TO SOUTHWEST WINDS...20 TO 30 MPH AT 20 THE FOOT LEVEL... WILL COMBINE WITH A VERY DRY ATMOSPHERE AND RELATIVE HUMIDITY EXPECTED TO FALL TO BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING WILL THUS BE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TXZ033>044-031230- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 622 AM CST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT INCREASING WEST TO SOUTHWEST WINDS...20 TO 30 MPH AT 20 THE FOOT LEVEL... WILL COMBINE WITH A VERY DRY ATMOSPHERE AND RELATIVE HUMIDITY EXPECTED TO FALL TO BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING WILL THUS BE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM...WINDY...AND DRY CONDITIONS SATURDAY MAY CONTRIBUTE TO ELEVATED FIRE DANGER LEVELS ONCE AGAIN. A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. NO HAZARDOUS CONDITIONS ARE EXPECTED FROM SUNDAY THROUGH NEXT THURSDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.